| Model Number |
VS101015P |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Laceration(s) (1946); Tissue Breakdown (2681); Foreign Body In Patient (2687)
| Date of Event |
03/18/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic bariatric single anastomosis duodeno-ileal bypass (sadi), towards the end of the case, the distal piece at the end of the trocar was found broken off.A thorough exploratory laparoscopy was performed but the surgeon was unable to locate the broken piece.The surgical time was extended by 30 minutes or more due to the product problem.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and two photos were available for evaluation.V isual inspection noted the flip top was not received.The cannula was gouged at the distal end, the obturator was received and the seal housings and radially expandable were received.Functional testing found the devices duckbill seal passed an air leak test.It was reported that the distal piece at the end of the trocar was found broken off.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue of the gouged cannula may occur when contact is made with a surgical device during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadve rtent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.